Is Prednisone Dangerous for People with Ototoxic Induced Tinnitus?

Discussion in 'Support' started by Jaysterk, Jul 2, 2020.

    1. Jaysterk
      Blah

      Jaysterk Member Benefactor

      Tinnitus Since:
      05/2019
      Cause of Tinnitus:
      Neomycin
      As we know, a lot us take Prednisone for acoustic trauma. My tinnitus and hyperacusis started after I took Neomycin (a very ototoxic antibiotic).

      My question is the following:

      For those of us with ototoxic induced tinnitus, is it safe for us to take Prednisone for acoustic traumas? Are we prone to more ototoxic damage?
       
    2. Jack23

      Jack23 Member

      Tinnitus Since:
      1 month
      Cause of Tinnitus:
      Noise, medication
      I'm also wondering this. I got tinnitus from Neomycin x Polymyxin.
       
    3. Zugzug

      Zugzug Member Benefactor

      Tinnitus Since:
      05/2019
      Cause of Tinnitus:
      Unknown; Likely autoimmune; Certainly not noise-induced
      Whether prednisone helps or not, it is certainly safe for the ears. In fact, it's the go-to drug for acoustic trauma and rapidly progressing autoimmune inner ear disease.

      There are cases of tinnitus worsening on prednisone, but this isn't from ototoxicity. It's a combination of drug side effects, increased anxiety, increased blood pressure, psychiatric side effects, etc.

      As an aside, I love this forum, but the word "ototoxic" is greatly overused. If a drug temporarily increases tinnitus, that doesn't mean it's ototoxic. Most ototoxic drugs are in the antibiotic family.
       
      • Agree Agree x 2
      • Informative Informative x 2
      • Like Like x 1
    4. AUTHOR
      AUTHOR
      Jaysterk
      Blah

      Jaysterk Member Benefactor

      Tinnitus Since:
      05/2019
      Cause of Tinnitus:
      Neomycin
      Very Interesting point? Do you know what they consider long term? I see that long term usage has some pretty nasty effects? I'm curious as to what is "Long Term"?
       
    5. Zugzug

      Zugzug Member Benefactor

      Tinnitus Since:
      05/2019
      Cause of Tinnitus:
      Unknown; Likely autoimmune; Certainly not noise-induced
      I doubt someone taking prednisone for acoustic trauma is in any danger of long-term use. The main concerns with prednisone are for autoimmune patients, who may have to take it for months or years, leading to loads of health problems.
       
      • Like Like x 1
      • Agree Agree x 1
    6. Steph1710
      Old hag

      Steph1710 Member

      Location:
      England
      Tinnitus Since:
      08/04/2020
      Cause of Tinnitus:
      Antibiotics - I think
      My tinnitus was also caused by antibiotics. I found prednisone to help my tinnitus.

      (hope that helps)

      Steph
       
      • Like Like x 2
    7. FGG
      No Mood

      FGG Member Podcast Patron Benefactor Hall of Fame Advocate

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      Same. I had a random new tone with no known inciting cause a few weeks ago, took Prednisone and it helped substantially. My initial hearing damage and tinnitus over a year ago was caused by antibiotics.
       
      • Hug Hug x 1
    8. Steph1710
      Old hag

      Steph1710 Member

      Location:
      England
      Tinnitus Since:
      08/04/2020
      Cause of Tinnitus:
      Antibiotics - I think
      I found Tinnitus Talk the same day I developed tinnitus and managed to persuade my doctor to give me prednisone. I'm so glad I did, cause like you, I'm sure it reduced my tinnitus.

      What antibiotics did you have? I was on doxycycline for six months for an eye problem - however, it didn't fix my eyes and instead gave me tinnitus yay!
       
    9. FGG
      No Mood

      FGG Member Podcast Patron Benefactor Hall of Fame Advocate

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      Azithromycin. I wish i took Prednisone at the onset. I'm glad you found this place when you did.
       

Share This Page

Loading...